Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Sacramento, CA
NWS Sacramento, CA issued this winter weather advisory at Nov 7, 2021, 1:28 PM PST. It took effect at Nov 8, 2021, 4:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2021, 1:28 PM PST (21:28 UTC)
- In effect from
- Nov 8, 2021, 4:00 PM PST
- Expired
- Nov 9, 2021, 7:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
331 WWUS46 KSTO 072128 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 128 PM PST Sun Nov 7 2021 ...Winter storm will bring high elevation mountain snow Monday evening through Tuesday... .A storm system will approach northern California on Monday afternoon, bringing with it accumulating snowfall. The snow levels will initially be low on Monday evening, then rise overnight and through the day on Tuesday. This will result in wet accumulating snow at the major passes before changing over to rain. As a result, expect mountain travel impacts such as chain controls and travel delays from Monday evening through early Tuesday. CAZ013-081400- /O.UPG.KSTO.WS.A.0008.211109T0000Z-211109T1500Z/ /O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Shasta Lake Area / Northern Shasta County- 128 PM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY ABOVE 4000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 4 to 12 inches above 4000 ft. Minor accumulations as low as 3000 ft. * WHERE...Mountains of Shasta County above 4000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3000-4000 ft late Monday to 5000-6000 ft by mid-day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-081400- /O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Western Plumas County/Lassen Park- 128 PM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY ABOVE 6000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 7 to 10 inches above 6000 ft, locally up to 24 inches around Lassen Volcanic National Park. * WHERE...Western Plumas County/Lassen Park above 6000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3500-5000 ft late Monday to 6500-7500 ft by mid-day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-081400- /O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ West Slope Northern Sierra Nevada- 128 PM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY ABOVE 7000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 2-8 inches between 6000-8000 ft, 6-18 inches above 8000 ft. * WHERE...West Slope of the Northern Sierra Nevada above 7000 ft. This includes Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 5500-6500 ft late Monday to 8000-8500 ft by mid-morning Tuesday. Wet snow is expected to transition to rain at the summits of Interstate 80 and Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
3 follow-up statements
675 WWUS46 KSTO 081045 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 245 AM PST Mon Nov 8 2021 ...Winter storm will bring high elevation mountain snow this evening through Tuesday... .A storm system will approach northern California later this afternoon, bringing with it accumulating snowfall. The snow levels will initially be low this evening, then rise overnight and through the day on Tuesday. This will result in wet accumulating snow at the major passes before changing over to rain. As a result, expect mountain travel impacts such as chain controls and travel delays this evening through early Tuesday. CAZ013-090000- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Shasta Lake Area / Northern Shasta County- 245 AM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY ABOVE 4000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 4 to 12 inches above 4000 ft. Minor accumulations as low as 3000 ft. * WHERE...Mountains of Shasta County above 4000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3000-4000 ft late Monday to 5000-6000 ft by mid-day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-090000- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Western Plumas County/Lassen Park- 245 AM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY ABOVE 6000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 7 to 10 inches above 6000 ft, locally up to 24 inches around Lassen Volcanic National Park. * WHERE...Western Plumas County/Lassen Park above 6000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3500-5000 ft late Monday to 6500-7500 ft by mid-day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-090000- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ West Slope Northern Sierra Nevada- 245 AM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY ABOVE 7000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 2-8 inches between 6500-8000 ft, 6-18 inches above 8000 ft. * WHERE...West Slope of the Northern Sierra Nevada above 7000 ft. This includes Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 5500-6500 ft late Monday to 8000-8500 ft by mid-morning Tuesday. Wet snow is expected to transition to rain at the summits of Interstate 80 and Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
821 WWUS46 KSTO 082225 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 225 PM PST Mon Nov 8 2021 ...Winter storm will bring high elevation mountain snow this evening through Tuesday... .A storm system will approach northern California later this afternoon, bringing with it accumulating snowfall. The snow levels will initially be low this evening, then rise overnight and through the day on Tuesday. This will result in wet accumulating snow at the major passes before changing over to rain. As a result, expect mountain travel impacts such as chain controls and travel delays this evening through early Tuesday. CAZ013-091500- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Shasta Lake Area / Northern Shasta County- 225 PM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY ABOVE 4000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 4 to 12 inches above 4000 ft. Minor accumulations as low as 3000 ft. * WHERE...Mountains of Shasta County above 4000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3000-4000 ft today to 6000-7000 ft by early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-091500- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ Western Plumas County/Lassen Park- 225 PM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY ABOVE 6000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 7 to 12 inches above 6000 ft, locally up to 24 inches around Lassen Volcanic National Park. * WHERE...Western Plumas County/Lassen Park above 6000 ft. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 3500-5000 ft today to 6500-7500 ft by early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-091500- /O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/ West Slope Northern Sierra Nevada- 225 PM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY ABOVE 7000 FEET... * WHAT...Wet snow with difficult travel conditions. Total snow accumulations of 2-12 inches between 6500-8000 ft, 8-24 inches above 8000 ft. * WHERE...West Slope of the Northern Sierra Nevada above 7000 ft. This includes Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...4 PM PST Monday to 7 AM PST Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Snow levels will rise from 5500-6500 ft today to 8000-8500 ft by early Tuesday. Wet snow is expected to transition to rain at the summits of Interstate 80 and Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
909 WWUS46 KSTO 091455 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 655 AM PST Tue Nov 9 2021 CAZ013-091600- /O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/ Shasta Lake Area / Northern Shasta County- 655 AM PST Tue Nov 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING ABOVE 4000 FEET... Snow levels have risen to above pass level, and snow has transitioned to rain. Therefore, the Winter Weather Advisory will be allowed to expire at 7 AM PST. Wet roads from rain and melting snow may remain slick, so motorists are urged to drive with caution. $$ CAZ068-091600- /O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/ Western Plumas County/Lassen Park- 655 AM PST Tue Nov 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING ABOVE 6000 FEET... Snow levels have risen to above pass level, and snow has transitioned to rain. Therefore, the Winter Weather Advisory will be allowed to expire at 7 AM PST. Wet roads from rain and melting snow may remain slick, so motorists are urged to drive with caution. $$ CAZ069-091600- /O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/ West Slope Northern Sierra Nevada- 655 AM PST Tue Nov 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING ABOVE 7000 FEET... Snow levels have risen to above pass level, and snow has transitioned to rain. Therefore, the Winter Weather Advisory will be allowed to expire at 7 AM PST. Wet roads from rain and melting snow may remain slick, so motorists are urged to drive with caution. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 7, 3:00 AM PST, 10 hours 28 minutes earlier.
Area forecast discussion, Nov 7, 3:00 AM PST, 10 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 300 AM PST Sun Nov 7 2021 .SYNOPSIS... Dry weather expected today and most of Monday. A wetter weather system is forecast to move through NorCal late Monday through Tuesday bringing widespread rain, mountain snow, and wind. && .DISCUSSION... Skies are clearing across interior NorCal early this morning as Saturday's system shifts to the east. Patchy fog has developed in the Central Valley and mountain valleys. Current temperatures are running around 5-10 degrees cooler compared to 24 hours ago with readings mostly in the 40s to lower 50s across the Central Valley. Dew points are in the mid to upper 30s across the north end of the Sacramento Valley, likely a bit too high for frost around sunrise. Looks like NorCal will see a break from wet weather today and into at least midday Monday. Attention then turns to a wetter system later Monday into Tuesday that will feature rain, snow, and wind. Southerly winds will increase Monday night into early Tuesday Tuesday morning with perhaps a several hour period of potentially low-end wind advisory (peak gusts around 40 mph) over the northern half of the Sacramento Valley. These winds will also be strong in the wind-prone mountain gaps, passes, and ridgetops. QPF will be wetter than recent systems, but considerably less than the record-setting late-October storm. Amounts in the valley will be around 1/2 inch to a little over an inch, with QPF in the foothills and mountains will mostly be around 2 to 3 inches. Snow levels looks to stay fairly high through most of the event with snow levels generally remaining around, or above, the higher pass levels in the Sierra. 4-8 inches of snow accumulation is forecast on I-80 over Donner Pass and Highway 50 over Echo Summit while 2 feet will be possible over the higher peaks above 8k ft. Snow levels will be lower up north across the mountains north of Redding, and a winter storm watch has been posted for the mountains of Shasta County above 4k ft for Monday night into early Tuesday morning. Precipitation chances retreat northward on Wednesday as ridging builds back in beginning a period of dry weather that will last through the week. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... We will see quiet weather for the extended period as upper level ridging builds over CA. Ridging will become more zonal into next weekend and a weak short wave may track over the region Sunday. No precip is expected with this short wave. Mild temperatures are expected for the period. -CJM && .AVIATION... Local MVFR to IFR is possible this morning before 17z due to FG mainly east of HWY 99 from KMYV south. VFR conditions expected elsewhere. Winds remain under 10 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday afternoon through Tuesday morning for Shasta Lake Area / Northern Shasta County. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:50 AM PDT | Winter Storm Watch | STO | 13 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.